New York, 2017

Damaging Winds in New York, June 19, 2017

June 19, 2017 · NWS ALY · 17 events in 7 counties and zones

A cold front tracked east across eastern New York during the afternoon hours of Monday, June 19th, 2017. With a warm and unstable air mass in place, the frontal passage sparked numerous showers and thunderstorms across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A cold front tracked east across eastern New York during the afternoon hours of Monday, June 19th, 2017. With a warm and unstable air mass in place, the frontal passage sparked numerous showers and thunderstorms across the area. Some of these thunderstorm were severe, knocking down trees and power lines. At its peak, there were over 12,000 customers without power across eastern New York, with the bulk of these across Dutchess and Washington Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 19, 10:41 AM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 19, 10:41 AM EST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Albany NY
1141 AM EDT Mon Jun 19 2017

.SYNOPSIS...
An approaching cold front will bring showers, some
with heavy rain, and the possibility of strong to severe
thunderstorms through this evening. Behind the cold front, there
will still be a chance of showers on Tuesday and Wednesday, but with
breezy and less humid conditions.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...

...Severe Thunderstorm Watch 354 In Effect Until 8 PM EDT This
Evening...

     A Flash Flood Watch is in effect for most of eastern New
York and western New England, except for the western
Adirondacks, from Monday afternoon through much of Monday
night...

     Severe thunderstorms and flash flooding possible for some
areas this afternoon and evening...

As of 1140 AM... A severe thunderstorm watch has been issued for
all of the Albany Forecast Area except Herkimer and Hamilton
Counties in New York. Raised high temperatures a couple of
degrees as many areas have already exceeded forecast high
temps. No other changes at this time.

Previous...
A line of showers and embedded thunderstorms continues to slide
eastward across southern VT and the northwestern Berkshires.
Some of these showers/t-storms have produced locally heavy
rainfall and frequent lightning, but no severe wx has been
reported with these storms so far. They will be exiting to the
east shortly, with main showers/t-storms still to arrive this
afternoon from west to east across the area.

Some areas of low stratus have been in place this morning,
especially for southern and eastern areas. They clouds are
taking their time to erode this morning, but are slowly
diminishing. In addition, convective debris from activity to the
west will keep areas of mid and high clouds across the region
through the remainder of the morning hours.

The mix of mid and high clouds will limit  heating a bit but
periods of filtered sun should help temperatures reach around 80
to mid 80s from the Hudson Valley and points eastward. More
clouds and the development of new thunderstorms should keep
western and northern areas in the 70s, especially higher
terrain. Of course, we are starting in the lower to mid 70s
early this morning, so it will not take much heating for
temperatures to reach around 80 to mid 80s.

A surface wind shift boundary will initiate new convection
midday in western parts of the forecast area. The 3km HRRR and
NAM show this organizing into a QLCS line that goes west to east
across the area.

The wind shift boundary will track east through our forecast
area through the day reaching around the NY and New England
border late this afternoon. Instability/CAPE is expected to be
locally above 2000 j/kg, especially in the mid Hudson Valley to
NW CT and southern Berkshires. Boundary layer winds will
increase and small jet cores could enhance shear over our region,
while increasing midlevel winds also contribute to damaging
wind potential. Our region is expected to be in a right entrance
region of an upper jet core aiding in some upper divergence.

However, instability is very surface based and midlevel lapse
rates are rather meager due to warmth aloft. The low level
thermal thermal and moisture gradient is very broad resulting in
limited low level forcing outside of the physical forcing aided
by the low level winds. So, some lines of thunderstorms, some
with potential damaging winds and small hail are expected with
just an outside chance of an isolated tornado. There is
anomalous deep moisture over our region which supports chances
for localized flash flooding where thunderstorms can train
as the mean flow is largely parallel to the slow moving cold
front so training cells within lines of thunderstorms are
possible.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
The mean northern stream upper trough is slow to build east and
the associated cold advection and cold front will also just
gradually build into our region. The deeper moisture is expected
to be east of our region by Tuesday but there will still be
enough low and midlevel moisture in place along with proximity
to upper dynamics and advancing boundary layer thermal gradient
along the leading edge of colder air to support some isolated
to scattered showers and thunderstorms Tuesday.

Outside of any showers or storms, there will be considerable
clouds but some periods of breaks or thin areas in the clouds.
Boundary l;ayer winds should be more westerly suggesting
increasing drier weather spreading east. Depending on how much
sun there is Tuesday, highs in the lower to mid 80s but surface
dewpoints will be falling through the day. Highs in the 70s in
higher terrain where there will be slightly better coverage of
scattered showers and thunderstorms.

More improvements Wednesday with continued low level drying and
cooling. An upper cold pool proximate to the exiting upper
energy is expected to track across the region as the mean
northern stream upper trough axis finally heads east allowing
more noticeable cooler and drier air into our region. The upper
cold pool could create enough instability for considerable
clouds in the afternoon and more isolated to scattered showers
and thunderstorms. Highs Wednesday in the mid 70s to around 80
but upper 60s to lower 70s higher terrain. Lows Wednesday night
will be in the 50s most areas with some upper 40s in parts of
the southern Adirondacks.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
The period starts out on Thursday with a small area of high pressure
positioned over the region early in the day, bringing tranquil
weather. A warm front approaching from the Ohio Valley region will
then bring isolated to scattered showers and thunderstorms later in
the day into Thursday night.

Above normal temperatures and more humid conditions look to be in
store for Friday, as our region should be in the warm sector in wake
of the warm front passage. The GFS actually indicating the tropical
entity currently in the Gulf of Mexico getting caught up in the
southwest flow aloft and moving through our area on Friday. Will
discount this solution for now, as the ECMWF and CMC are not similar
with handling the potential tropical system, suppressing it well to
our south. A cold front passage and associated showers and
thunderstorms appear more likely, with a relatively zonal flow
aloft.

Showers and thunderstorms could linger into Saturday night depending
on the timing of the cold front passage. The front should push
through the area by Saturday morning, with high pressure building
into the region with slightly cooler temperatures and lower humidity
levels during the day. Dry conditions with near normal temperatures
persist through Saturday night. However, the next system then
approaches from the Midwest and Great Lakes, bringing another round
of possible showers and thunderstorms to close out the weekend.

Overall, a relatively unsettled pattern continues with temperatures
near to slightly above normal.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
Mainly VFR conditions occurring at the TAF sites early this
morning, except for some low stratus clouds with MVFR cigs at
KPOU. Scattered showers and perhaps a few rumbles of thunder
will be around the rest of the morning. Then, more widespread
showers and thunderstorms will develop and move eastward across
the area during the afternoon into early evening hours ahead of
a cold front. Thunderstorms will be capable of producing heavy
rainfall and gusty winds along with MVFR/IFR conditions. Will
mention prevailing showers in TAFs for now, with tempos for
thunderstorms at all terminals due to high confidence.

Showers and thunderstorms should move east of the area by later
in the evening, although low stratus clouds could linger well
into the night.

Winds will be southerly around 5-10 kt through today, although
strong and gusty winds will be possible within any
thunderstorms.

Outlook...

Tuesday Night: Low Operational Impact. Slight Chance of SHRA.
Wednesday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Thursday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday: High Operational Impact. Likely SHRA...TSRA.
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
More widespread rainfall, heavy at times, along with strong to
severe thunderstorms are expected through this evening, as a
slow moving frontal boundary gradually pushes east across the
region. Even behind the frontal boundary on Tuesday there will
still be a chance of showers.

Relative humidity values will only drop to 60 to 80 percent
today, recover to 90 to 100 percent tonight, and drop to 40 to
60 percent on Tuesday.

Winds today will be southerly at around 15 mph but some gusts
to 25 mph are possible in the afternoon. Winds could gust over
40 mph in thunderstorms. Southwest at 15 mph or less are
expected tonight and west at around 15 mph on Tuesday.

&&

.HYDROLOGY...
A Flash Flood Watch is in effect for most of eastern New York
and western New England, except for the western Adirondacks,
from Monday afternoon through much of Monday night.

A wet pattern expected to set up through much of the upcoming week,
with the potential for some flash flooding today into tonight.

The potential for flash flooding increases as a slow moving
frontal boundary moves across the region, accompanied by a very
moist and humid air mass. Widespread showers and thunderstorms
with downpours are expected during this time, which could lead
to some flash flooding where heavy rainfall is most persistent
and/or where thunderstorms repeatedly move across the same
areas. Showers and thunderstorms will develop east of the
western Adirondacks, and move eastward across most of eastern
New York and western New England from this afternoon into
tonight. Many areas will see 1 to 2 inches of rain but localized
rainfall could be 2 to 4 inches.

Scattered showers and isolated thunderstorms are in the
forecast for Tuesday and Wednesday, although rainfall should be
much lighter than today so no additional hydro issues are
anticipated.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.EQUIPMENT...
KGFL airport observation continues to experience intermittent
communication issues. In addition, both the initial and second
release for this morning's 12Z KALY sounding was short due to
loss of signal.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through late tonight for CTZ001-013.
     Severe Thunderstorm Watch until 8 PM EDT this evening for
     CTZ001-013.
NY...Flash Flood Watch through late tonight for NYZ038>043-047>054-
     058>061-063>066-082>084.
     Severe Thunderstorm Watch until 8 PM EDT this evening for
     NYZ039>043-047>054-058>061-063>066-082>084.
MA...Flash Flood Watch through late tonight for MAZ001-025.
     Severe Thunderstorm Watch until 8 PM EDT this evening for
     MAZ001-025.
VT...Flash Flood Watch through late tonight for VTZ013>015.
     Severe Thunderstorm Watch until 8 PM EDT this evening for
     VTZ013>015.

&&

SYNOPSIS...SND
NEAR TERM...SND/NAS
SHORT TERM...NAS
LONG TERM...JPV
AVIATION...JPV
FIRE WEATHER...NAS
HYDROLOGY...NAS
EQUIPMENT...
Hazardous weather outlook, Jun 19, 3:58 AM EST, 8 hours before
Hazardous Weather Outlook
National Weather Service Albany NY
458 AM EDT Mon Jun 19 2017

CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084-
VTZ013>015-201100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Northern Saratoga-Northern Warren-Northern Washington-Schoharie-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-
Northern Fulton-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
458 AM EDT Mon Jun 19 2017

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York excluding the western
Adirondacks, and southern Vermont.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is a Slight to Enhanced Risk for severe thunderstorms across
much of the region. The main threat is expected to be damaging wind
gusts, although isolated large hail will also be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance of thunderstorms Tuesday through Friday and
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon into tonight.

NYZ032-033-201100-
Northern Herkimer-Hamilton-
458 AM EDT Mon Jun 19 2017

This Hazardous Weather Outlook is for the western Adirondacks
eastern New York.

.DAY ONE...Today and Tonight.

Showers and non severe thunderstorms are expected through this
evening. Some of the storms could produce locally heavy rainfall,
gusty winds and lightning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance of thunderstorms Tuesday through Friday and
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 19, 7:33 AM EST, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Albany NY
833 AM EDT MON JUN 19 2017

NYZ052>054-059-060-191300-
Eastern Albany-Western Rensselaer-Eastern Greene-Western
Columbia-Eastern Rensselaer-
833 AM EDT MON JUN 19 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL COLUMBIA...
SOUTHEASTERN ALBANY...NORTHEASTERN GREENE AND SOUTHERN RENSSELAER
COUNTIES...

At 832 AM EDT, a strong thunderstorm was located over Ravena, or 8
miles south of Delmar, moving northeast at 35 mph.

Winds in excess of 30 mph are possible with this storm.

This storm will be near...
  Delmar and Castleton-On-Hudson around 840 AM EDT.
  East Greenbush, Rensselaer and Nassau around 850 AM EDT.
  West Sand Lake and Wyantskill around 855 AM EDT.
  Stephentown and Averill Park around 900 AM EDT.

THIS INCLUDES THE FOLLOWING HIGHWAYS... Interstate 90 between exits
8 and 3-4, and near exit 8.	 Interstate 87 near exit 2 . Interstate
787 near exit 2, and between exits 3A and 1, and near exit 4.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4255 7334 4249 7350 4249 7357 4247 7358
      4236 7389 4254 7398 4279 7349 4259 7332
TIME...MOT...LOC 1232Z 239DEG 32KT 4250 7382

SND
Special weather statement, Jun 19, 8:01 AM EST, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Albany NY
901 AM EDT MON JUN 19 2017

MAZ001-NYZ053-054-VTZ013-014-191330-
Northern Berkshire-Western Rensselaer-Eastern Rensselaer-Western
Windham-Bennington-
901 AM EDT MON JUN 19 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BERKSHIRE...
SOUTHERN RENSSELAER...SOUTHERN BENNINGTON AND SOUTHWESTERN WINDHAM
COUNTIES...

At 901 AM EDT, a strong thunderstorm was located near Averill Park,
or 9 miles southeast of Troy, moving northeast at 40 mph.

Wind gusts up to 50 mph are possible with this storm.

This storm will be near...
  Grafton and Berlin around 910 AM EDT.
  Williamstown and Pownal around 925 AM EDT.
  Bennington and Stamford around 930 AM EDT.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4256 7353 4267 7369 4303 7303 4280 7285
TIME...MOT...LOC 1301Z 238DEG 35KT 4268 7351

BJF
Special weather statement, Jun 19, 8:35 AM EST, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Albany NY
935 AM EDT MON JUN 19 2017

MAZ001-NYZ054-191415-
Northern Berkshire-Eastern Rensselaer-
935 AM EDT MON JUN 19 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKSHIRE AND
SOUTHEASTERN RENSSELAER COUNTIES...

At 934 AM EDT, a strong thunderstorm was located over Stephentown, or
near Nassau, moving northeast at 35 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  Hancock around 950 AM EDT.
  New Ashford around 955 AM EDT.
  Williamstown around 1005 AM EDT.
  Adams around 1010 AM EDT.
  North Adams around 1015 AM EDT.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4249 7353 4257 7355 4274 7313 4259 7300
TIME...MOT...LOC 1334Z 242DEG 32KT 4253 7349

Frugis
Special weather statement, Jun 19, 11:17 AM EST, 41 minutes before
Special Weather Statement
National Weather Service Albany NY
1217 PM EDT MON JUN 19 2017

NYZ053-054-059>061-191715-
Eastern Columbia-Western Rensselaer-Eastern Greene-Western
Columbia-Eastern Rensselaer-
1217 PM EDT MON JUN 19 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN COLUMBIA...EAST CENTRAL
GREENE AND SOUTHEASTERN RENSSELAER COUNTIES...

At 1217 PM EDT, a strong thunderstorm was located over Coxsackie, or
near Hudson, moving northeast at 30 mph.

Winds of around 40 mph are possible with this storm.

This storm will be near...
  New Baltimore around 1225 PM EDT.
  Kinderhook around 1230 PM EDT.
  Chatham and Valatie around 1235 PM EDT.
  Nassau around 1250 PM EDT.
  New Lebanon around 100 PM EDT.
  Stephentown around 105 PM EDT.

Other locations impacted by this storm include West Stephentown,
Jacks Corners, Rossman, Rayville, Result, Earlton, Otter Hook, Riders
Mills, Center Berlin and Climax.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4239 7341 4224 7383 4236 7396 4273 7330
      4271 7328
TIME...MOT...LOC 1617Z 236DEG 27KT 4233 7381

TAW
Special weather statement, Jun 19, 11:37 AM EST, 21 minutes before
Special Weather Statement
National Weather Service Albany NY
1237 PM EDT MON JUN 19 2017

NYZ050-052>054-084-191730-
Eastern Albany-Western Rensselaer-Eastern Rensselaer-Southern
Washington-Southern Saratoga-
1237 PM EDT MON JUN 19 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALBANY...
SOUTHEASTERN WASHINGTON AND NORTHERN RENSSELAER COUNTIES...

At 1237 PM EDT, a strong thunderstorm was located over Loudonville,
or over Albany, moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  Watervliet, Latham, Menands and Wynantskill around 1245 PM EDT.
  Cohoes, Green Island, Waterford and West Sand Lake around 1250 PM
  EDT.
  Troy and Center Brunswick around 1255 PM EDT.
  Grafton around 110 PM EDT.
  Hoosick Falls around 125 PM EDT.

Other locations impacted by this storm include South Troy, Shakers,
Bleecker Stadium, Schaghticoke Hill, Center White Creek, Hoosick
Junction, Petersburg Junction, Albia, Johnsonville and Karlsfeld.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 90 between exits 8 and 1s, and between exits 8 and 6-5A.
 Interstate 87 between exits 1 and 2 , near exit 4, and between exits
8-9 and 9.
 Interstate 787 between exits 2 and 8-7.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4284 7328 4283 7329 4281 7329 4277 7328
      4257 7378 4272 7391 4309 7327
TIME...MOT...LOC 1637Z 236DEG 26KT 4269 7377

TAW
Special weather statement, Jun 19, 11:42 AM EST, 16 minutes before
Special Weather Statement
National Weather Service Albany NY
1242 PM EDT MON JUN 19 2017

NYZ041-049-050-053-054-084-191745-
Western Rensselaer-Eastern Schenectady-Eastern Rensselaer-Southern
Washington-Southern Saratoga-Northern Saratoga-
1242 PM EDT MON JUN 19 2017

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SCHENECTADY...
SOUTHEASTERN SARATOGA...SOUTHERN WASHINGTON AND NORTHWESTERN
RENSSELAER COUNTIES...

At 1241 PM EDT, a strong thunderstorm was located over Clifton Park,
moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  Country Knolls around 1245 PM EDT.
  Waterford and Round Lake around 1250 PM EDT.
  Mechanicville around 1255 PM EDT.
  Greenwich around 125 PM EDT.
  Cambridge around 130 PM EDT.
  Salem around 145 PM EDT.

Other locations impacted by this storm include Schaghticoke Hill,
Center White Creek, Hoosick Junction, Glenridge, Center Falls,
Johnsonville, Willow Glen, Coons, Wayville and Aqueduct.

THIS INCLUDES Interstate 87 near exit 8-8A, near exit 9-10, and exit
8A  and near exit 8-9.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4295 7328 4278 7370 4280 7372 4282 7372
      4282 7373 4279 7377 4279 7379 4278 7381
      4277 7385 4288 7395 4325 7330 4321 7326
TIME...MOT...LOC 1641Z 236DEG 26KT 4285 7380

TAW

The radar

The Albany radar (KENX), 96 km away, was scanning. The volume nearest the first event began at 16:55 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dutchess

When
June 19, 11:58 AM EST
Where
Dutchess County, 0.86 mi NE of Pleasant Vly
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.740, -73.820

A tree was reported down in a roadway in Pleasant Valley due to thunderstorm winds.

Thunderstorm Wind, Dutchess

When
June 19, 12:01 PM EST
Where
Dutchess County, 1.03 mi W of Freedom Plains
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.670, -73.820

A tree was blocking a road in La Grange due to thunderstorm winds.

Thunderstorm Wind, Rensselaer

When
June 19, 12:01 PM EST
Where
Rensselaer County, 0.86 mi SE of Hoosick
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.860, -73.340

Trees were reported down along Route 22 in the town of Hoosick due to thunderstorm winds.

Thunderstorm Wind, Dutchess

When
June 19, 12:02 PM EST
Where
Dutchess County, 0.46 mi ENE of Manchester Bridge
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
41.684, -73.862

A tree limb was down on Route 55 near the border of Poughkeepsie and La Grange.

Thunderstorm Wind, Rensselaer

When
June 19, 12:08 PM EST
Where
Rensselaer County, 0.51 mi W of Schaghticoke
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.900, -73.590

Trees were reported down along Route 40 in Schaghticoke due to thunderstorm winds.

Thunderstorm Wind, Saratoga

When
June 19, 12:14 PM EST
Where
Saratoga County, 1.09 mi W of Grangerville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
43.100, -73.651

Thunderstorm winds damaged a decorative ice cream cone on the top of a seasonal ice cream stand along Route 29 in the town of Saratoga.

Thunderstorm Wind, Rensselaer

When
June 19, 12:17 PM EST
Where
Rensselaer County, 1.11 mi ESE of Nassau
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.513, -73.601

Trees were reported down along Route 20 in Nassau due to thunderstorm winds.

Thunderstorm Wind, Washington

When
June 19, 12:40 PM EST
Where
Washington County, 0.85 mi NW of Dunham Basin
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.310, -73.560

Multiple trees and power poles were snapped at the intersection of Route 196 and Burgoyne Avenue in Hudson Falls due to thunderstorm winds.

Thunderstorm Wind, Albany

When
June 19, 2:15 PM EST
Where
Albany County, 0.29 mi WSW of Voorheesville
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.649, -73.936

Route 85A was closed westbound in the village of Voorheesville due to downed power lines from thunderstorm winds.

Thunderstorm Wind, Ulster

When
June 19, 2:15 PM EST
Where
Ulster County, 0.86 mi SW of New Paltz
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
41.740, -74.090

Two trees were reported down in New Paltz due to thunderstorm winds.

Thunderstorm Wind, Saratoga

When
June 19, 2:23 PM EST
Where
Saratoga County, Halfmoon
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.830, -73.720

A metal sign was blown down in Halfmoon with minor damage to trees due to thunderstorm winds.

Thunderstorm Wind, Dutchess

When
June 19, 2:25 PM EST
Where
Dutchess County, Hyde Park
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.780, -73.930

Power lines were reported down in Hyde Park due to thunderstorm winds.

Thunderstorm Wind, Dutchess

When
June 19, 2:31 PM EST
Where
Dutchess County, 0.82 mi NNE of Rhinebeck
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.931, -73.913

Thunderstorm winds downed a tree, which was blocking a roadway, in Rhinebeck.

Thunderstorm Wind, Washington

When
June 19, 2:40 PM EST
Where
Washington County, 2.58 mi SSE of Center Falls
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
43.066, -73.448

A tree and a utility pole were downed on Route 372 near Greenwich due to thunderstorm winds. The roadway was closed as a result of the damage.

Thunderstorm Wind, Dutchess

When
June 19, 2:45 PM EST
Where
Dutchess County, Stanfordville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.870, -73.720

Trees and wires were reported down in the town of Stanford.

Thunderstorm Wind, Columbia

When
June 19, 3:07 PM EST
Where
Columbia County, 0.51 mi W of Hillsdale
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.180, -73.530

Wires were reported down in the town of Hillsdale due to thunderstorm winds.

Thunderstorm Wind, Dutchess

When
June 19, 3:07 PM EST
Where
Dutchess County, 0.59 mi N of Haviland
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
41.758, -73.581

Thunderstorm winds downed a tree on Tinkertown Road (New York State Highway 343) in the town of Amenia. The roadway was briefly closed as a result of the downed tree.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2017Every state in 2017This day in weather historyWarnings in New York, June 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 706528, 706533, 706534, 706535, 706536, 706537, 706538, 706539, 706540, 706541, 706543, 706544, 706546, 706545, 706542, 706547, 706548.